MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804400-23
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.A conclusive cause for the reported difficulties could not be determined; however, factors that may contribute to material ruptures include, but are not limited to, material damage, inflation technique, interactions with other devices, lesion calcification and tortuosity or insufficient preparation prior to use.Difficult to advance/position may be attributed to several factors including, but are not limited to, product placement technique, guiding catheter support, anatomical conditions, inner diameter of guide wire lumen, outer diameter of the guide wire, condition of the guide wire, interaction with accessory devices, damage to the catheter, patient anatomical morphology, patient disease state, interaction with previously placed stents or accumulation of blood or contrast.In this case, it is possible that the device may have interacted with the heavily calcified, moderately tortuous, 90% stenosed right coronary artery (rca) during advancement, as resistance was noted, causing the reported difficulty to advance.Further interaction with the challenging anatomy during positioning and inflation of the device may have contributed to the reported material rupture; however, without the device to examine, this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed de novo lesion in the right coronary artery (rca) with heavy calcification and moderate tortuosity.After rotablation and pre-dilatation, the 4x23mm xience skypoint stent delivery system(sds) was advanced the target lesion with resistance due to the anatomy.At the target lesion the sds balloon was inflated to 6 atmospheres (atm); however, the balloon ruptured.Therefore, the sds with the stent were removed from the patient.Additional balloon dilatation, stent implantation and post-dilatation were performed to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22235283
Report Number2024168-2025-06224
Device Sequence Number8176530
Product Code NIQ
UDI-Device Identifier08717648233494
UDI-Public(01)08717648233494(17)270613(10)4061841
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804400-23
Device Catalogue Number1804400-23
Device Lot Number4061841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown